Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, OH

August 8, 2011Clermont County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 8, 2011, 8:48 PM EDT for Clermont County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 8:48 PM EDT (00:48 UTC)
Expired
Aug 8, 2011, 9:30 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH

County Clermont County, OH

The radar

The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 8:50 PM EDTHAIL 0.75Batavia, OHALSO ESTIMATED 40 MPH WIND GUSTS.
Aug 8, 9:15 PM EDTTSTM WND DMGWilliamsburg, OHTREES UPROOTED. STRUCTURAL DAMAGE TO ROOF. ALSO PENNY SIZED HAIL. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS81 KILN 090048
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
848 PM EDT MON AUG 8 2011

OHZ072-078>080-090130-
BROWN OH-CLINTON OH-CLERMONT OH-HIGHLAND OH-
848 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HIGHLAND...NORTHERN
CLERMONT...SOUTHWESTERN CLINTON AND NORTHWESTERN BROWN COUNTIES
THROUGH 930 PM EDT...

AT 846 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLOWVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. 

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATAVIA...
WILLIAMSBURG...BLANCHESTER...FAYETTEVILLE AND ST. MARTIN.

ALSO...EAST FORK STATE PARK...OWENSVILLE...NEWTONSVILLE...EDENTON...
GREENBUSH...CHASETOWN...BUFORD AND WESTBORO ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3899 8425 3916 8428 3926 8409 3925 8401
      3930 8401 3936 8389 3908 8374

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:47 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 8, 7:47 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
747 PM EDT MON AUG 8 2011

.SYNOPSIS...
A SHORT WAVE TROUGH WILL ENHANCE INSTABILITY ALONG A DEW POINT
BOUNDARY TONIGHT...RESULTING INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS. A COLD FRONT WILL PUSH THROUGH THE REGION TUESDAY
NIGHT...USHERING IN A DRIER AND COOLER AIRMASS FOR MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THUNDERSTORMS HAVE DEVELOPED ALONG A DEW POINT BOUNDARY EXTENDING
FROM CENTRAL ILLINOIS THROUGH SOUTHERN INDIANA TO CENTRAL
KENTUCKY. WITH STORMS ENTERING SOUTHWEST COUNTIES...WENT WITH
CATEGORICAL POPS THERE FOR THE FIRST COUPLE HOURS OF THE FORECAST.
REST OF AREA HAS LIKELY TO HIGH CHANCE POPS SINCE IT APPEARS
STORMS WILL CONTINUE AND DEVELOP AND MOVE ACROSS THE AREA THIS
EVENING INTO THE OVERNIGHT.

THOUGH SURFACE BASED INSTABILITY WILL DECREASE WITH LOSS OF
DAYTIME HEATING...A SHORT WAVE ADVANCING FROM THE WEST WILL BRING
COOLER AIR ALOFT AND WILL ALLOW CAPE TO REMAIN IN THE POSITIVE
RANGE OVERNIGHT. THIS WILL KEEP THE CHANCE FOR THUNDERSTORMS
THROUGH TONIGHT. THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS
EXISTS DUE RATHER VIGOROUS WIND FIELDS ASSOCIATED WITH THE SHORT
WAVE. TEMPERATURES WILL FALL TO AROUND 70 BY 6 AM.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
EXPECT A LULL IN CONVECTION TUESDAY MORNING AS A WEAK RIDGE BUILDS
IN BEHIND THE DEPARTING SHORT WAVE. THE CHANCE FOR THUNDERSTORMS
WILL INCREASE TUESDAY AFTERNOON WHEN A COLD FRONT WILL PUSH IN FROM
THE NORTH. THE CHANCE OF THUNDERSTORMS WILL PERSIST INTO TUESDAY
NIGHT AS THE FRONT CONTINUES ACROSS THE AREA.

TEMPERATURES WILL RISE TO THE MID AND UPPER 80S...BEFORE FALLING
TO THE 60S FOR LOWS TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS SIMILAR WITH FORECAST CHANGE IN UPPER LEVEL PATTERN. ECMWF IS
A BIT SLOWER AND DEEPER WITH THE TROUGH EXPECTED TO MOVE THROUGH THE
GREAT LAKES REGION THAN THE GFS. THE REGION COMES UNDER THE
INFLUENCE OF AN UPPER LEVEL NW FLOW PATTERN STARTING AT MIDWEEK.
THIS WILL BRING A MODERATION IN THE TEMPERATURES AND DRY
CONDITIONS THROUGH FRIDAY AS AN UPPER LEVEL HIGH PRESSURE RIDGE
SETS UP OVER THE SOUTHERN PLAINS. SEVERAL SHORT WAVES WILL MOVE
ACROSS THE REGION BEFORE A DEEP TROUGH MOVES THROUGH THE GREAT
LAKES SATURDAY INTO SUNDAY. THIS WILL BRING THE CHANCE FOR
SHOWERS/THUNDERSTORMS BACK INTO THE FORECAST AREA FOR FRIDAY NIGHT
THROUGH SATURDAY NIGHT...LINGERING IN THE EAST ON SUNDAY. THE LONG
WAVE TROUGH WHICH WILL EXTEND FROM THE HUDSON BAY WILL PRODUCE
COOLER TEMPERATURES THAN WE HAVE SEEN OVER THE LAST 3 WEEKS OR SO.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SCATTERED CONVECTION WAS STARTING TO INCREASE IN COVERAGE. THESE
STORMS WILL AFFECT THE TERMINALS OVER THE FIRST SEVERAL HOURS OF
THE FORECAST. CANNOT RULE OUT CONDITIONS BELOW MVFR WITH THESE
STORMS BUT IF THAT OCCURS IT SHOULD BE VERY BRIEF. THREAT OF
PRECIPITATION WILL DIMINISH CONSIDERABLY IN THE LATTER HALF OF THE
NIGHT. ONCE AGAIN THERE IS THE POTENTIAL FOR STRATUS TO DEVELOP
ALTHOUGH ITS FORMATION IS UNCERTAIN. APPEARS THAT IF THIS OCCURS
THAT IT WILL BE CLOSE TO 12Z. IN ADDITION THERE SHOULD BE SOME
VISIBILITY RESTRICTIONS IN MIST. IF LOWER CLOUDS DEVELOP THEN THEY
WILL LIFT AND SCATTER DURING THE MORNING. CLOUDS HAVE THE
POTENTIAL TO LAST LONGEST AT THE COLUMBUS TERMINALS.

OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...PARKER
AVIATION...
Hazardous weather outlook, Aug 8, 4:57 AM EDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
457 AM EDT MON AUG 8 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-090900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
457 AM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND
BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 8:12 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
812 PM EDT MON AUG 8 2011

KYZ092-093-OHZ070-071-077-090045-
KENTON KY-CAMPBELL KY-BUTLER OH-HAMILTON OH-WARREN OH-
812 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...
HAMILTON...SOUTHEASTERN BUTLER...CAMPBELL AND NORTHERN KENTON
COUNTIES THROUGH 845 PM EDT...

AT 807 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MONFORT
HEIGHTS EAST...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FINNEYTOWN...NORWOOD...
WYOMING...MARIEMONT...FOREST PARK...FAIRFIELD...READING...DEER
PARK...MADEIRA...SPRINGDALE...BLUE ASH AND SHARONVILLE.

ALSO...MOUNT HEALTHY HEIGHTS...PLEASANT RUN...TURPIN HILLS...GOLF
MANOR...FAIRFAX...GREENHILLS...PLEASANT RUN FARM AND ARLINGTON
HEIGHTS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3941 8451 3930 8422 3927 8424 3927 8426
      3922 8432 3921 8431 3921 8428 3899 8443
      3913 8471
Local storm report, Aug 8, 8:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
828 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND GST     FORT THOMAS             39.08N 84.45W
08/08/2011  E50 MPH          CAMPBELL           KY   TRAINED SPOTTER

            MANY SMALL BRANCHES BROKEN. ALSO DIME TO PENNY SIZE HAIL.

&&

KURZ
Local storm report, Aug 8, 8:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     E MIDDLETOWN            39.51N 84.37W
08/08/2011                   BUTLER             OH   BROADCAST MEDIA

            TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR.

&&
Local storm report, Aug 8, 8:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
830 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             5 E FORT THOMAS         39.08N 84.35W
08/08/2011  E0.88 INCH       HAMILTON           OH   TRAINED SPOTTER

&&

KURZ
Special weather statement, Aug 8, 8:45 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EDT MON AUG 8 2011

OHZ062-071-072-090115-
CLINTON OH-GREENE OH-WARREN OH-
845 PM EDT MON AUG 8 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...
SOUTHERN GREENE AND NORTHERN CLINTON COUNTIES THROUGH 915 PM EDT...

AT 841 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM
SOUTH LEBANON TO BUTLERVILLE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESVILLE AND
WILMINGTON.

ALSO...MIDDLEBORO...GENNTOWN...OREGONIA...CLARKSVILLE...OGDEN...
CAESAR CREEK STATE PARK...CORWIN AND HARVEYSBURG ARE NEAR THE PATH OF
THESE STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3965 8402 3947 8370 3926 8406 3926 8408
      3935 8426
Special weather statement, Aug 8, 8:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
848 PM EDT MON AUG 8 2011

OHZ072-078>080-090130-
BROWN OH-CLINTON OH-CLERMONT OH-HIGHLAND OH-
848 PM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HIGHLAND...NORTHERN
CLERMONT...SOUTHWESTERN CLINTON AND NORTHWESTERN BROWN COUNTIES
THROUGH 930 PM EDT...

AT 846 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLOWVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATAVIA...
WILLIAMSBURG...BLANCHESTER...FAYETTEVILLE AND ST. MARTIN.

ALSO...EAST FORK STATE PARK...OWENSVILLE...NEWTONSVILLE...EDENTON...
GREENBUSH...CHASETOWN...BUFORD AND WESTBORO ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3899 8425 3916 8428 3926 8409 3925 8401
      3930 8401 3936 8389 3908 8374

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:12 PM EDTSpecial Weather StatementILNHamilton33 min
Aug 8, 8:45 PM EDTSpecial Weather StatementILNClinton, Warren30 min
Aug 8, 9:20 PM EDTSpecial Weather StatementILNFayette40 min
Aug 8, 9:30 PM EDTSpecial Weather StatementILNHighland30 min
Aug 8, 10:00 PM EDTSpecial Weather StatementILNRoss30 min
Aug 8, 10:58 PM EDTSpecial Weather StatementILNRoss62 min
Aug 8, 11:38 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Miami, Shelby112 min
Aug 8, 11:43 PM EDTAreal Flood AdvisoryILNAuglaize, Hardin, Mercer, Shelby2 hr
Aug 9, 12:06 AM EDTAreal Flood AdvisoryILNUnion114 min
Aug 9, 12:17 AM EDTFlash Flood WarningILNAuglaize, Hardin, Logan, Shelby102 min
Aug 9, 6:42 PM EDTSpecial Weather StatementILNAllen63 min
Aug 9, 6:52 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer38 min
Aug 9, 7:19 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby41 min
Aug 9, 7:28 PM EDTSpecial Weather StatementILNMercer32 min
Aug 9, 7:45 PM EDTSpecial Weather StatementILNShelby30 min
Aug 9, 7:52 PM EDTSevere Thunderstorm WarningILNHardin, Logan, Union38 min
Aug 9, 7:58 PM EDTSpecial Weather StatementILNAuglaize, Shelby32 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.